Hilbert functions of d-regular ideals

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

In the present paper, we characterize all possible Hilbert functions of graded ideals in a polynomial ring whose regularity is smaller than or equal to d, where d is a positive integer. In addition, we prove the following result which is a generalization of Bigatti, Hulett and Pardue's result: Let p ≥ 0 and d > 0 be integers. If the base field is a field of characteristic 0 and there is a graded ideal I whose projective dimension proj dim (I) is smaller than or equal to p and whose regularity reg (I) is smaller than or equal to d, then there exists a monomial ideal L having the maximal graded Betti numbers among graded ideals J which have the same Hilbert function as I and which satisfy proj dim (J) ≤ p and reg (J) ≤ d. We also prove the same fact for squarefree monomial ideals. The main methods for proofs are generic initial ideals and combinatorics on strongly stable ideals.

Original languageEnglish
Pages (from-to)658-690
Number of pages33
JournalJournal of Algebra
Volume317
Issue number2
DOIs
Publication statusPublished - 2007 Nov 15
Externally publishedYes

Keywords

  • Castelnuovo-Mumford regularity
  • Generic initial ideals
  • Graded Betti numbers
  • Hilbert functions
  • Lexsegment ideals

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Hilbert functions of d-regular ideals'. Together they form a unique fingerprint.

  • Cite this